Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 1, 2004, 8:17 PM CDT for Plaquemines Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 8:17 PM CDT (01:17 UTC)
- Expired
- May 1, 2004, 8:30 PM CDT
- In force
- 13 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
465 WFUS54 KLIX 020117 TORNEW LAC075-020130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 817 PM CDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 830 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER PLAQUEMINES PARISH...OR ABOUT 6 MILES SOUTHEAST OF BELLE CHASSE...MOVING NORTHEAST AT 30 MPH. SEEK SHELTER ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET OR BATHROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2977 9007 2969 8996 2981 8987 2990 8994 $$ 25
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 1, 3:07 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 1, 3:07 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED WATCHES NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 307 PM CDT SAT MAY 1 2004 .DISCUSSION...MODELS IN FAIR AGREEMENT WITH ETA SHOWING A BIT FASTER MOVEMENT ON THE FRONT THAN THE AVN. THE AVN INITIALIZED BETTER AT 500MB LEVEL THAN ETA. WILL GO WITH SLOWER MOVEMENT ON SYSTEM...ABOUT 2 HOURS. NO SIGNIFICANT CONVECTION IN SOUTHEAST LA THIS MORNING. AIRMASS IS WARMING AND DE-STABILIZING WITH LIS OF -6 TO -8. VAD WINDS AT 850 LEVEL HAVE INCREASED TO 35KT. SATELLITE AND RADAR SHOW SQUALL LINE CONTINUING TO HOLD UP AS IT TRAVERSES EASTWARD. EXPECT CONVECTION WILL INITIATE IN THE WESTERN PORTION OF OUR CWA BY 2 PM AND OVER SOUTHEASTERN LA AFTER 4 PM. GULF INFLUX SHOULD INCREASE PRECIPITABLE WATER FROM 1.30 AT 12Z TO ABOUT 1.8 INCHES BY 00Z TONIGHT. THIS WILL BE SUFFICIENT FOR QPF VALUES OF 1 TO 2 INCHES THIS EVENING OVER MOST OF THE CWA EXCEPT FOR SOUTH MS COUNTIES. THEY SHOULD RECEIVE BEST CHANCE FOR HEAVY RAINFALL FROM 04 TO 12Z. THE FLOOD WATCH WILL BE MAINTAINED THRU 9 PM TONIGHT AND MAY NEED EXTENDING LATER IF THE CONVECTION MAINTAINS ITSELF. SURFACE FRONT FINALLY MOVES OUT OF COASTAL WATERS SUNDAY NIGHT WITH CLEARING A COOLER WEATHER FOR A COUPLE OF DAYS. NO RAIN EXPECTED AFTER MONDAY THRU NEXT WEEK. IN THE MARINE ZONES...SMALL CRAFT ADZY WINDS EXPECTED FOR SUNDAY NIGHT AND MONDAY. && .PRELIMINARY POINT TEMP/POPS... MCB 59 72 47 76 / 80 20 00 00 BTR 60 72 48 77 / 80 20 00 00 MSY 64 74 56 77 / 80 50 00 00 GPT 64 74 50 75 / 70 70 10 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FFA LAZ034>040-046>050-056>070. MS...FFA MSZ068>071-077-080. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY KPQL TO ATCHAFALAYA RVR FOR SUNDAY. &&
Hazardous weather outlook, May 1, 5:50 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 550 AM CDT SAT MAY 1 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011600- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA- ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 550 AM CDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. ...A FLOOD WATCH IS IN EFFECT FOR MOST OF THE OUTLOOK AREA... .DAY ONE...TODAY AND TONIGHT .FLOODING...A FLOOD WATCH IS IN EFFECT FOR ALL OF EAST-CENTRAL AND SOUTHEAST LOUISIANA...AND COASTAL MISSISSIPPI INCLUDING PEARL RIVER COUNTY. PARTS OF THE AREA...MAINLY SOUTH OF NEW ORLEANS...HAVE ALREADY RECEIVED WELL OVER 5 INCHES OF RAINFALL WITH REMAINING AREAS RECEIVING AROUND 1 TO 3 INCHES. ADDITIONAL RAINFALL AMOUNTS AROUND 2 TO 4 INCHES ARE POSSIBLE LATER TODAY IN THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS ALSO POSSIBLE. .THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT ALONG AND WELL AHEAD OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT RISK FOR ISOLATED SEVERE STORMS MAINLY ALONG THE FRONTS PATCH. HAIL...DAMAGING WIND GUSTS AND WEAK SHORT-LIVED TORNADOES ARE POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .MARINE HAZARDS...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP ON SUNDAY AND CONTINUE INTO MONDAY AS THE COLD FRONT MOVES EAST OF THE AREA AND OFFSHORE FLOW INCREASES. WINDS AND SEAS ARE EXPECTED TO DIMINISH BY TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...EMERGENCY MANAGEMENT...FIRST RESPONSE AGENCIES AND STORM SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER OR FLOODING PROMPTLY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 1, 2:29 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 229 PM CDT SAT MAY 1 2004 LAZ035-036-MSZ068-069-012000- AMITE-EAST FELICIANA-WEST FELICIANA-WILKINSON- 229 PM CDT SAT MAY 1 2004 ...STRONG THUNDERSTORMS ARE DETECTED IN EXTREME SOUTHWEST MISSISSIPPI AND ADJACENT EAST CENTRAL LOUISIANA... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS...ONE NEAR ST. FRANCISVILLE LOUISIANA... AND THE SECOND LOCATED JUST SOUTHWEST OF CENTREVILLE MISSISSIPPI. MOVEMENT OF THE THUNDERSTORMS WAS NORTHEAST AT 30 MPH. AREAS FROM NEAR JACKSON AND NORWOOD LOUISIANA TO CENTREVILLE AND GLOSTER MISSISSIPPI CAN EXPECT WIND GUSTS AS HIGH AS 45 MPH ALONG WITH PEA TO MARBLE SIZE HAIL. SEEK SAFE SHELTER UNTIL THESE STORMS PASS. 22
Local storm report, May 1, 4:16 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 SE MCCOMB 31.19N 90.41W
05/01/2004 0.75 INCH PIKE MS LAW ENFORCEMENT
0346 PM TSTM WND DMG 2 SE MCCOMB 31.22N 90.44W
05/01/2004 PIKE MS LAW ENFORCEMENT
BUILDINGS DAMAGED...ROOF OFF MOBILE HOME...AND TWO TREES
DOWN.
&&
TDLocal storm report, May 1, 6:01 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
601 PM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 15 NNW TYLERTOWN 31.32N 90.24W
05/01/2004 WALTHALL MS LAW ENFORCEMENT
TREES DOWN AND POSSIBLE BUILDING DAMAGE ALONG HIGHWAY 583
IN ENON.
&&
TDSpecial weather statement, May 1, 7:19 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 719 PM CDT SAT MAY 1 2004 LAZ039-040-MSZ071-077-080>082-020035- HANCOCK-HARRISON-JACKSON-PEARL RIVER-ST TAMMANY-WALTHALL-WASHINGTON- 719 PM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH ISSUED LATE THIS AFTERNOON FOR WASHINGTON AND SAINT TAMMANY PARISHES IN SOUTHEAST LOUISIANA AS WELL AS WALTHALL...PEARL RIVER...HANCOCK...HARRISON AND JACKSON COUNTIES OF SOUTH MISSISSIPPI HAS BEEN CANCELLED... NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THUNDERSTORMS WHICH MOVED THROUGH THE AREA LATE THIS AFTERNOON AND EARLY EVENING HAVE MOVED OUT OF THE AREA. HOWEVER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE STILL LIKELY TONIGHT.
Local storm report, May 1, 7:34 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
734 PM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG WALKER 30.48N 90.87W
05/01/2004 LIVINGSTON LA BROADCAST MEDIA
TREES AND POWER LINES DOWN ON NORTH SIDE OF WALKER.
0300 PM TSTM WND DMG 10 NE SLAUGHTER 30.82N 91.02W
05/01/2004 EAST FELICIANA LA BROADCAST MEDIA
TREES DOWN ON HIGHWAY 957 EAST OF ETHEL.
0300 PM TSTM WND DMG CLINTON 30.86N 91.01W
05/01/2004 EAST FELICIANA LA BROADCAST MEDIA
TREES DOWN ACROSS FROM CHARLET FUNERAL HOME IN CLINTON.
0300 PM TSTM WND DMG 4 S NORWOOD 30.91N 91.11W
05/01/2004 EAST FELICIANA LA BROADCAST MEDIA
TREES AND POWER LINES DOWN IN WILSON.
&&
JVLocal storm report, May 1, 7:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 PM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG KENTWOOD 30.93N 90.52W
05/01/2004 TANGIPAHOA LA LAW ENFORCEMENT
TWO POWER LINES DOWN REPORTED BY KENTWOOD POLICE.
0340 PM TSTM WND GST MCCOMB 31.25N 90.47W
05/01/2004 40 MPH PIKE MS LAW ENFORCEMENT
STRONG WINDS REPORTED ESTIMATED TO BE 40 MPH.
&&
JVThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| May 1, 9:46 PM CDT | Special Marine Warning | LIX | 89 min |
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.